MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter shaft broke.A sterling sl 3.00mm x 150mm, 90cm balloon catheter was selected for use to treat peripheral arterial disease of the superficial femoral artery, where it was noted that the stenosed target lesion was very calcified.Another manufacturer 0.035-inch guidewire could not pass, but the 0.018-inch was able to pass through the stenosis.The catheter was advanced to the lesion, however during dilation the calcification was so strong that the balloon was damaged and was knocked down.The physician removed the balloon, but the second part of the sterling remained inside and was able to be fully removed along with the guidewire.Another sterling sl 3.00mm x 150mm, 90cm balloon catheter was used to dilate the lesion a bit, and a smaller sized sterling balloon catheter was chosen, however, was not compatible with the guidewire.Post- dilation the larger 0.035-inch guidewire was able to pass, and an athletics was chosen to complete the procedure without sequela.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device eval by manufacturer: returned product consisted of a sterling sl balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the balloon was separated 39mm from the tip, and the guidewire lumen was also separated 20.3cm from the tip.Microscopic examination revealed no additional damages.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed separation of the balloon and guidewire lumen.
 
Event or Problem Description
It was reported that the catheter shaft broke.A sterling sl 3.00mm x 150mm, 90cm balloon catheter was selected for use to treat peripheral arterial disease of the superficial femoral artery, where it was noted that the stenosed target lesion was very calcified.Another manufacturer 0.035-inch guidewire could not pass, but the 0.018-inch was able to pass through the stenosis.The catheter was advanced to the lesion, however during dilation the calcification was so strong that the balloon was damaged and was knocked down.The physician removed the balloon, but the second part of the sterling remained inside and was able to be fully removed along with the guidewire.Another sterling sl 3.00mm x 150mm, 90cm balloon catheter was used to dilate the lesion a bit, and a smaller sized sterling balloon catheter was chosen, however, was not compatible with the guidewire.Post- dilation the larger 0.035-inch guidewire was able to pass, and an athletis was chosen to complete the procedure without sequela.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15772753
Report Number2124215-2022-45963
Device Sequence Number16919360
Product Code DQY
UDI-Device Identifier08714729782490
UDI-Public08714729782490
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0029515728
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown